Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 24, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 26, 2016, 5:14 PM CDT for Massac County, Illinois. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2016, 5:14 PM CDT (22:14 UTC)
- Expired
- Apr 26, 2016, 5:30 PM CDT
- In force
- 16 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Massac County, IL
The radar
The Paducah radar (KPAH), 18 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 3:03 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:41 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Apr 26, 2:41 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Paducah KY 241 PM CDT TUE APR 26 2016 .SHORT TERM...(Tonight through Thursday night) Issued at 241 PM CDT Tue Apr 26 2016 Isolated to scattered showers have started to develop across our northern counties in the warm unstable air south of a warm front. Thunderstorm complex in east central Missouri will continue to move east southeast, reaching our northwest counties around 20z, and sliding across our northern counties through 00z. Models indicate the warm front will continue to meander near the Interstate 64 corridor into tonight. Locations near the front will be the better focus for showers and storms, though isolated to scattered showers and storms will be possible area wide through the overnight. By late tonight, the eastward progression of a cold front will bring a surge of moisture/showers and thunderstorms into our western counties. The approach and passage of the cold front will keep widespread showers and storms across our entire region through the day Wednesday and into Wednesday evening. Showers and storms will taper off from west to east late Wednesday night into Thursday. Models show the cold front east of our area by midday Thursday, so just a few showers and storms may linger in our far eastern counties mainly early in the day. South winds across the region will keep us unseasonably warm tonight into Wednesday night. Low temperatures tonight will be in the lower to middle 60s, and just couple of degrees cooler for Wednesday night in the upper 50s to lower 60s. Highs on Wednesday will be in the upper 70s to around 80 degrees. A weak upper level ridge will briefly build into our region late Thursday into Thursday night. This will help give a brief break in our stormy weather pattern. Temperatures will remain warm on Thursday with highs in the upper 70s to around 80 degrees, but winds will shift to the northwest by Thursday night. This will drop lows back into the middle to upper 50s, which is actually still above seasonal normals. .LONG TERM...(Friday through Tuesday) Issued at 241 PM CDT Tue Apr 26 2016 The forecast for the long term period continues to indicate a rather wet period. Average confidence in the first half of the long term period, then below average in the second half due to greater model differences. A closed H5 low moving northeast out of the four corners region on Friday will induce a surface low over the panhandle of Texas on a frontal boundary extending from the low to the south of our area. This will generate an overrunning rain event that is forecast to push showers and thunderstorms into our far western counties by Friday afternoon. As the system slowly approaches, precipitation chances continue to ramp up Friday into Friday night, with the highest chances area wide being Saturday and Saturday night with the passage of the system. In its wake, precipitation chances are expected to taper off from the west but will linger from Sunday into Monday due to the presence of upstream upper level energy and decent moisture. Monday night into Tuesday the latest GFS and ECMWF deterministic models are showing weak H5 ridging, little to no deep layer moisture, and high pressure at the surface, therefore no QPF forecast. However the Superblend and GEFS ensembles thinks there's a chance for showers, albeit small, in those periods so will keep pops low. Temperatures remain at or above normal through the period. && .AVIATION... Issued at 1246 PM CDT Tue Apr 26 2016 MVFR conditions will prevail through much of the TAF period. VFR conditions will continue for the next hour or two until a broad area of showers and thunderstorms passes through the Quad State area this afternoon and evening, causing sharp ceiling and visibility changes and gusty winds. After convection and showers move out this evening, MVFR cigs and south winds AOB 7 kts will prevail until near sunrise. While some uncertainty exists regarding tomorrow's forecast, at this time it is likely that another wave of convection will pass through in the morning hours. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...RST LONG TERM...JP AVIATION...BP2
Hazardous weather outlook, Apr 26, 3:12 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 312 PM CDT TUE APR 26 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 312 PM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. ...SEVERE THUNDERSTORM WATCH #106 IN EFFECT UNTIL 7 PM FOR PARTS OF SOUTHWEST IL AND SOUTHEAST MO... ...SEVERE THUNDERSTORM WATCH #110 IN EFFECT UNTIL 10 PM FOR SCOTT COUNTY MO...AND PARTS OF SOUTHERN IL AND WESTERN KY...AND ALL OF SOUTHWEST IN... .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THE EVENING HOURS GENERALLY NORTH OF A LINE FROM POPLAR BLUFF MO TO SIKESTON MO TO PADUCAH KY TO GREENVILLE KY. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY HAZARDS WITH ANY STORMS THAT BECOME SEVERE. SEE SEVERE THUNDERSTORM WATCHES 106 AND 110 FOR ADDITIONAL DETAILS. OTHERWISE...SMALL THUNDERSTORM CHANCES EXIST OVERNIGHT WITH THE PRIMARY ASSOCIATED HAZARDS BEING LIGHTNING AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WEDNESDAY AND WEDNESDAY NIGHT INCLUDE A SLIGHT RISK OF SEVERE STORMS FOR DAMAGING WIND AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO A POSSIBILITY WITH THE BEST CHANCE TIME PERIOD FOR STRONG OR SEVERE STORMS WEDNESDAY AFTERNOON AND EVENING. MORE STORM CHANCES EXIST OVER THE WEEKEND AND MAY INCLUDE A THREAT FOR SEVERE WEATHER HAZARDS AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THE EVENING HOURS...ESPECIALLY IN THOSE AREAS MENTIONED IN THE FIRST PARAGRAPH ABOVE. JP
In the hours before
Special weather statement, Apr 26, 4:47 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 447 PM CDT TUE APR 26 2016 ILZ075>078-080>094-INZ081-082-085>087-KYZ014-018-MOZ076-086-087- 100-107>111-262300- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-UNION KY-HENDERSON-PERRY MO-BOLLINGER-CAPE GIRARDEAU- WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...MORGANFIELD...HENDERSON... PERRYVILLE...SILVER LAKE...MARBLE HILL...CAPE GIRARDEAU... JACKSON...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON 447 PM CDT TUE APR 26 2016 ...HEAVY RAIN UP TO AN INCH LIKELY WITH LINE OF THUNDERSTORMS THROUGH 6 PM CDT... HEAVY RAIN...WITH RAINFALL TOTALS RANGING FROM SIX TENTHS TO ONE INCH...WILL BE LIKELY WITH THE LEADING EDGE OF THE LINE OF THUNDERSTORMS MOVING ACROSS SOUTHERN ILLINOIS...SOUTHEAST MISSOURI...SOUTHWEST INDIANA...AND NORTHWEST KENTUCKY THIS AFTERNOON. THE HEAVY RAIN WILL LAST APPROXIMATELY A HALF HOUR BEFORE THE RAIN INTENSITY LESSENS DRAMATICALLY. THIS RAIN WILL LIKELY OVERWHELM SMALL DITCHES AND STREAMS BRIEFLY AFTER THE STORMS ROLL THROUGH YOUR AREA. THIS MAY ALSO CAUSE MOMENTARY PONDING OF WATER ON ROADWAYS...ESPECIALLY IN URBAN AND POORLY DRAINED LOCATIONS. IF YOU ARE ABLE...PLEASE DELAY TRAVEL UNTIL THE RAINFALL HAS TIME TO RUNOFF AND DRAIN AWAY FROM YOUR AREA. AVOID TRAVEL ON ROADS THAT ARE COVERED WITH WATER. LIGHT RAIN WILL LIKELY FOLLOW THE HEAVY RAIN UP TO AN HOUR FOLLOWING THE PASSAGE OF THE INITIAL LINE OF THUNDERSTORMS. SMITH
Local storm report, Apr 26, 4:52 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
452 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL EVANSVILLE 37.98N 87.54W
04/26/2016 E0.25 INCH VANDERBURGH IN PUBLIC
PEA TO MARBLE SIZE HAIL AT UNIVERSITY OF SOUTHERN INDIANA
&&
RSTLocal storm report, Apr 26, 4:54 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
454 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL HARRISBURG 37.74N 88.55W
04/26/2016 E0.50 INCH SALINE IL TRAINED SPOTTER
35 TO 40 MPH WINDS
&&
RSTLocal storm report, Apr 26, 4:55 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
455 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND GST HARRISBURG 37.74N 88.55W
04/26/2016 E50 MPH SALINE IL TRAINED SPOTTER
ESTIMATED 50 MPH GUSTS WITH PEA SIZE HAIL
&&
BP2Local storm report, Apr 26, 5:07 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
507 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 2 S WEST FRANKFORT 37.87N 88.93W
04/26/2016 E1.00 INCH FRANKLIN IL PUBLIC
0445 PM HAIL VIENNA 37.41N 88.89W
04/26/2016 E1.00 INCH JOHNSON IL PUBLIC
0445 PM HAIL CAPE GIRARDEAU 37.31N 89.55W
04/26/2016 E0.88 INCH CAPE GIRARDEAU MO BROADCAST MEDIA
0447 PM HAIL VIENNA 37.41N 88.89W
04/26/2016 E1.00 INCH JOHNSON IL PUBLIC
DIME TO QUARTER SIZE
0456 PM HAIL 3 N OWENSVILLE 38.32N 87.69W
04/26/2016 E0.75 INCH GIBSON IN TRAINED SPOTTER
&&
BP2Local storm report, Apr 26, 5:11 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
511 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL HARRISBURG 37.74N 88.55W
04/26/2016 E0.88 INCH SALINE IL PUBLIC
DIME TO NICKEL SIZE HAIL
&&
BP2The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 5:11 PM CDT | Severe Thunderstorm Warning | PAH | Livingston | 34 min |
| Apr 26, 5:48 PM CDT | Severe Thunderstorm Warning | PAH | Henderson | 42 min |
| Apr 26, 5:56 PM CDT | Tornado Warning | PAH | Henderson | 21 min |
| Apr 26, 6:30 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 30 min |
| Apr 26, 6:35 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, McLean | 33 min |
| Apr 26, 6:39 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins | 21 min |
| Apr 26, 6:48 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 27 min |
| Apr 26, 3:40 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson, Perry | 50 min |
| Apr 26, 4:02 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Perry | 43 min |
| Apr 26, 4:14 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, Wayne | 46 min |
| Apr 26, 4:48 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Union | 27 min |
| Apr 26, 4:54 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Hamilton, Saline | 14 min |
| Apr 26, 5:15 PM CDT | Severe Thunderstorm Warning | PAH | Pulaski | 14 min |
| Apr 26, 5:00 PM CDT | Severe Thunderstorm Warning | PAH | Scott | 18 min |
| Apr 26, 5:39 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 10 min |
| Apr 26, 5:47 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 15 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.